Allergic polyps and prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ittiandro
New Member


Date Joined Feb 2016
Total Posts : 2
   Posted 2/24/2016 6:33 PM (GMT -7)   
I have had recurring nasal polyps of allergic origin for many years.

I was operated once 15 years ago and they have never bother me ever since, except at the onset of the ragweed season in mid-August, after which they recede naturally in a few weeks.

This time, however, they swelled up in mid-December and the swelling was unusually severe, long lasting and accompanied by slight infection in the throat. My doctor diagnosed a chronic rhinitis and prescribed an antibiotic, along with a prednisone treatment for twenty days to shrink down the polyps, starting with 30 mg/day for 1 week, down to 15mg for another week and 5mg/day for the remaining week.

It did wonders, the polyps have now receded and my sinus is free.

Knowing the potency and the sometimes untoward side-effects of cortico-steroids (which my doctor omitted to mention) I expressed some reserve. He said I have nothing to worry about. If anything, he said, prednisone would boost my energy and I'd feel great (Why boost my energy, by the way?)

Well, sure it didn't harm energy-wise , because I train regularly in the swimming pool 4 times a week doing 2 KM laps each time (I am 74) in addition to cardio training on the elliptical machine and I didn't feel any loss of energy or difference from the usual.

For one thing, though, today, my 2nd day down to the minimal dosage of 5 mg, I felt much more energy while swimming as compared to the heavier dosage days (30 mg).

My conclusion is that prednisone, in my case, not only does not add to my usual energy level, as some other people seem to claim (placebo effect?, but, if anything, it even dampens it slightly at the higher dosage.

On the other hand, when I tested my blood sugar with the meter and strips, I found that it was wayyy....(!) up in the afternoon: back from the pool and before eating it is usually at 5.4 or lower. With prednisone, right the day after starting on 30 mg doses , when I came back from the pool my sugar was up to around 9 at the same time of the day, when supposedly all my natural blood sugar reserves should have been used up , or almost, km swimming!

I searched the internet and I found (surprise surprise!) that prednisone indeed causes hyperglycemia , even though this effect usually wanes after stopping it.

In one week the prednisone treatment will be over and I am eager to retest my sugar.
I am confident tha tby then it will have come down to the normal level.

I wonder if anybody can bring in their own experience on this. Why this conflict between what people (and my doctor) say and my own experience regarding the energy effect?


Thanks

ITTIANDRO

Post Edited By Moderator (achievinggrace) : 2/25/2016 8:31:13 AM (GMT-7)


achievinggrace
Forum Moderator


Date Joined Nov 2009
Total Posts : 3266
   Posted 2/25/2016 8:32 AM (GMT -7)   
Hi Ittiandro,
I edited your post as you had it in all capital letters which is hard to read and seems like shouting. :-) Hope you don't mind.
Allergies and Asthma Forum Moderator

ittiandro
New Member


Date Joined Feb 2016
Total Posts : 2
   Posted 2/25/2016 10:31 AM (GMT -7)   
achievinggrace said...
Hi Ittiandro,
I edited your post as you had it in all capital letters which is hard to read and seems like shouting. :-) Hope you don't mind.


Sorry for this. I knew that CAPITAL LETTERS should not be used neither did I intend to write in cap letters, but for some reasons my Word program has a glitch I cannot resolve..

My Word, on which I type the drafts, is, as it has always been, set for the Calibri font and it has always worked fine in small letters.

Lately, although I I take care not to set the CAP LOCKS and make sure that the default font is Calibri, the font automatically changes into what looks like CAPITAL LETTERS.They are not, because when I press CAP LOCKS the letters do become larger, like real capital letters.

It works fine only when I type directly from the Website.
The reason I type the draft in Word to later copy and paste it is that sometimes my text typed on the Website Forum gets wiped off due to a mistake of mine or a glitch in the site and I have to type it all over again.
Or, can I perhaps edit the font myself on the Forum site before posting the thread?


If you have any suggestions, I'd appreciate it

Thanks

Itiandro
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, February 23, 2018 3:48 AM (GMT -7)
There are a total of 2,932,316 posts in 321,726 threads.
View Active Threads


Who's Online
This forum has 160433 registered members. Please welcome our newest member, LillysMomVA.
141 Guest(s), 4 Registered Member(s) are currently online.  Details
Chiron, Kid Talk Counseling, hrpufnstuf, Iem Overit